Format

Send to

Choose Destination
Clin Ophthalmol. 2009;3:129-31. Epub 2009 Jun 2.

Skin rash associated with intravitreal bevacizumab in a patient with macular choroidal neovascularization.

Author information

1
Department of Ophthalmology, "G. Gennimatas" Hospital of Athens, University of Athens, Athens, Greece.

Abstract

PURPOSE:

The purpose of this observational case report is to describe a case of skin rash after intravitreal use of bevacizumab.

METHODS:

A 50-year-old man with choroidal neovascularization in the right eye due to age-related macular degeneration was treated with three intravitreal injections of bevacizumab.

RESULTS:

Twelve days after the first injection, the patient developed a maculopapular rash on his forehead and on both temporal regions around his eyes. The rash disappeared eight days after treatment with topical corticosteroids. A skin rash with the same distribution reappeared 14 days after the second and 10 days after the third injection. Similarly, it disappeared five and seven days after the use of the same treatment. The follow-up period was 15 months after the third injection. During the follow-up period the rash did not reappear.

CONCLUSION:

This case report may initiate further investigation of similar cases to support this observation, as there are a lack of reports of skin rash after intravitreal administration of bevacizumab.

KEYWORDS:

age-related macular degeneration; bevacizumab; skin rash

PMID:
19668556
PMCID:
PMC2708991

Supplemental Content

Full text links

Icon for Dove Medical Press Icon for PubMed Central
Loading ...
Support Center